Texas, 2009Heat in Texas, June 23, 2009
June 23, 2009 · NWS FWD · 1 event in 1 county or zone
The first heat related death in north Texas occurred in Garland on June 23rd. A Heat Advisory was in effect.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The first heat related death in north Texas occurred in Garland on June 23rd. A Heat Advisory was in effect.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 23, 4:56 PM CST, 4 minutes earlier.
Area forecast discussion, Jun 23, 4:56 PM CST, 4 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
556 PM CDT TUE JUN 23 2009
.AVIATION...
UPPER HIGH CENTERED OVER NORTHEAST OKLAHOMA THIS EVENING AND WILL
SHIFT INTO THE TEXAS PANHANDLE BY 00 UTC THURSDAY. AT THE
SURFACE...HIGH PRESSURE WILL REMAIN TO OUR NORTHEAST...THUS WINDS
WILL BE SOUTH TO SOUTHEAST TONIGHT BUT BECOMING MORE EASTERLY WEDNESDAY
AS THE HIGH CENTER INCHES CLOSER TO THE REGION.
WE WILL AGAIN HAVE SCATTERED HIGH BASE (7-8KFT) CUMULUS WEDNESDAY
AFTERNOON. OTHERWISE...SKC AND RAIN-FREE ACROSS OUR NORTH TEXAS
TAF SITES. WINDS WILL BE LIGHT... ESPECIALLY TONIGHT. 75
&&
.PREV DISCUSSION... /ISSUED 407 PM CDT TUE JUN 23 2009/
A WEAK SURFACE BOUNDARY STRETCHED ACROSS ARKANSAS...ALONG WHICH
MOISTURE CONVERGENCE BUOYED DEW POINTS IN THE MID TO UPPER 70S
DURING THE AFTERNOON HOURS. DESPITE LARGE-SCALE SUBSIDENCE...
SHOWERS AND THUNDERSTORMS HAVE DEVELOPED IN THE EXTREME
INSTABILITY. THE FAR WESTERN EDGE OF THE CONVECTION IS IN
PUSHMATAHA COUNTY...ON THE NORTHERN FRINGE OF THE PARIS NWR
LISTENING AREA. ALTHOUGH IT WILL BEAR WATCHING...APPEARS THE
ACTIVITY WILL REMAIN NORTHEAST OF FWD CWA. WILL CARRY 10 POPS IN
LAMAR COUNTY WITHOUT ANY MENTION IN THE ZFP.
AT 243 PM CDT...DFW AIRPORT REACHED 100 DEGREES FOR THE FIRST TIME
THIS SEASON. MORE TRIPLE-DIGIT HIGHS ARE LIKELY THE REMAINDER OF
THE WEEK...AS AN UPPER RIDGE REMAINS ENTRENCHED. WITH LIGHT WINDS
AND ABUNDANT SUNSHINE...AN AIR POLLUTION WATCH LEVEL RED WILL BE
IN EFFECT WEDNESDAY FOR THE DESIGNATED COUNTIES OF THE DALLAS/FORT
WORTH METROPOLITAN AREA.
THERE REMAINS SOME DISAGREEMENT ABOUT THE EVOLUTION OF THE RIDGE
THIS WEEKEND INTO NEXT WEEK. THE GENERAL CONSENSUS IS TO
RETROGRADE THE HIGH INTO THE DESERT SOUTHWEST. WILL MAINTAIN A
SLIGHT TEMPERING OF THE HEAT TOWARD THE END OF THE FORECAST
PERIOD. MEX GUIDANCE HAS REVERTED BACK TO SIGNIFICANT RELIEF...
BUT THE OPERATIONAL PERFECT PROG IS A MARKED OUTLIER WITH
PRONOUNCED NORTHWEST FLOW. WILL REFRAIN FROM MAJOR CHANGES IN THE
FORECAST...BUT THE CONSENSUS IS FOR A DOWNWARD TREND IN TEMPS NEXT
WEEK.
25
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 78 100 78 101 79 / 0 5 5 5 5
WACO, TX 76 103 76 103 76 / 0 5 5 5 5
PARIS, TX 75 98 75 98 74 / 10 10 10 5 5
DENTON, TX 74 100 74 100 77 / 0 5 5 5 5
MCKINNEY, TX 72 100 72 100 73 / 0 5 5 5 5
DALLAS, TX 81 101 80 101 81 / 0 5 5 5 5
TERRELL, TX 75 99 74 99 76 / 0 10 10 5 5
CORSICANA, TX 75 100 76 100 76 / 0 10 10 10 10
TEMPLE, TX 73 102 75 102 75 / 0 5 5 5 5
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
75/
Hazardous weather outlook, Jun 23, 1:52 PM CST, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
252 PM CDT TUE JUN 23 2009
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-241200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
252 PM CDT TUE JUN 23 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...THROUGH TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
AFTERNOON HEAT INDICES BETWEEN 100 AND 105 CAN BE EXPECTED WEDNESDAY
THROUGH SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 23, 1:59 PM CST, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
259 PM CDT TUE JUN 23 2009
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-241000-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
259 PM CDT TUE JUN 23 2009
...HEAT INDICES NEAR 105 EXPECTED THROUGH THIS WEEKEND...
BROAD HIGH PRESSURE ALOFT WILL KEEP NORTH TEXAS HOT THROUGH THIS COMING
WEEKEND. HIGH TEMPERATURES WILL FLIRT WITH THE CENTURY MARK EACH AFTERNOON...
WHILE COMBINING WITH LOW LEVEL GULF MOISTURE IN PLACE TO CREATE HEAT
INDICES BETWEEN 100 AND 105 DEGREES.
IF YOU ARE EXPECTED TO BE OUTDOORS FOR LONG PERIODS OF TIME...OR INVOLVED
IN VIGOROUS ACTIVITIES...REMEMBER TO TAKE FREQUENT BREAKS IN THE SHADE
OR AIR-CONDITIONED STRUCTURE. DRINK PLENTY OF WATER AND AVOID CARBONATED
OR ALCOHOLIC DRINKS. NEVER LEAVE CHILDREN...PETS OR PERSON WITH HEALTH
PROBLEMS IN VEHICLES...AS TEMPERATURES INSIDE CAN HEAT UP TO LETHAL
LEVELS IN A MATTER OF MINUTES.
05/
Heat, Dallas
- When
- June 23, 5:00 PM CST
- Where
- Dallas forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- Newspaper
- Coordinates
- 32.767, -96.778 (the zone’s center; the record gives no point)
A Rowlett man died in Garland from heat exposure after falling asleep in an enclosed car.
| Event | Date | Age | Sex | Where | Kind |
|---|
| Heat, Dallas | 2009-06-23 | 53 | Male | Vehicle/Towed Trailer | Direct |
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Colorado, June 23, 20092 deaths · 4 injured · $75,000 · EF0 · 17 events
- Tornadoes and Flash Flood in Florida, June 23 to 24, 20091 death · $751,000 · EF1 · 17 events
- Flash Flooding and Hail in Iowa, June 23, 2009$1.1 million · 1.75 in hail · 95 events
- Flash Flood and Damaging Winds in Iowa, June 23, 20091 injured · $40,000 · 70 kt wind · 44 events
- Damaging Winds in Mississippi, June 23, 20091 injured · $173,000 · 60 kt wind · 7 events
- Tornadoes and Flash Flood in Nebraska, June 23, 2009$180,000 · EF0 · 9 events
- Hail in Nebraska, June 23, 2009$205,000 · 1 in hail · 6 events
- Flash Flooding and Damaging Wind in New Mexico, June 23 to 24, 2009$200,000 · 54 kt wind · 3 events
- Hail and Damaging Winds in Florida, June 23, 20092 injured · $18,000 · 61 kt wind · 26 events
- Hail and Damaging Winds in Arkansas, June 23, 2009$90,000 · 50 kt wind · 6 events
- Coastal Flood in Georgia, June 23, 2009$50,000 · 7 events
- Hail and Damaging Winds in South Dakota, June 23, 2009$40,000 · 52 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 178464.